Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Pls help: What to do now? 23 year old w AIDS/schizophrenia/parkinsons and now with meningitis and Alzheimer
Sep 28, 2011

Hello Dr. Herny,

Its Evan and Magda again. We wrote to you about our nephew a few days ago. Thank you so much for your prompt reply.

Unfortunately we got some not so good news since the last time we wrote to you. As we mentioned in our last post, our nephew didnt have interest for food for 10-15 days. During this period he got confused with the doses of his medications- he was getting higher doses of the HIV regimes, and he was not taking the psychiatric meds.

Last Sunday he fainted at home and he was admitted to the hospital. There he was diagnosed with viral meningitis after a brain CT-scan and spinal tap. Today doctors said to his father that his situation is very difficult (they gave no hope) because he has Alzheimer's on the top of AIDS, Parkinson, schizophrenia. How possible is this to get all these diseases simultaneously? Are they talking about HIV related dementia and not Alzheimer's? Is it possible all these delusions were caused by the dementia and not by the schizophrenia, and his instability and tremor were due to neuropathy and not to parkinsons? A month ago he was getting strong headaches and nausea with vomiting. Is it possible his psychiatric and neurological symptoms that he had before the last episode were due to meningitis and they just didnt make the correct diagnosis that time? If this was the case how different would be his medication (Kaletra, Combivir, zithromax, fungustatin, risperdal, zyprexa, akineton retard)?

Now at the hospital, often he is confused about who is who, what are the surroundings (disorientated), he doesnt see all people in the room and of course he needs help to standup and walk. The last two days he started eating a little.

What needs to be done for him to recover? Is still there a hope? Doctors were not so positive.

Thank you, Evan and Magda

Response from Dr. Henry

Sounds like a very tough situation-not possible or appropriate for me to comment without being able to evaluate the patient/situation directly. Improvement is possible in some difficult late stage situations if the main problem is HIV that can be stabilized/reversed with therapy. If there are additional serious medical problems that would likely diminish chances for a good outcome. KH



Previous
Sangamo's SB-728 HIV Gene Therapy
Next
eating grapefruit

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement